MAUDE Adverse Event Report: CANDELA CORPORATION GENTLEMAX PRO

CANDELA CORPORATION GENTLEMAX PRO
Model Number 9914-00-9035
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was removed from customer site and evaluated by the national institute of technology and evaluation's (nite), and then a failure analysis evaluation was conducted by candela principal engineering technician.It was confirmed that there are no flammable gases inside or produced by the capacitor.The information suggests that the fire started in the capacitor.The principal engineering technician concluded that the most likely cause of this event was a faulty capacitor.Based on all available information, the most probable cause for this event is cause traced to component failure, where an expected or random component failure without any design or manufacturing issue caused or contributed to this event.Review of risk management documents demonstrate that the reported risk is captured and assessed.No further corrective actions required for this complaint at this time.Risk information is then subject to periodic risk reviews and trend tracking, which may require additional actions and/or review.
 
Event or Problem Description
On june 12th, 2025, candela corporation became aware of a fire reported by a customer in japan.The fire involved candela gentlemax pro device, serial number: (b)(6).There were no injuries to patients, providers, nor clinic staff.A nurse at the customer site called a candela field service engineer to report that there was a "clapping noise" from machine during irradiation.There were no device fault codes, alarms, or error messages displayed.During the call, smoke came out of the machine and the fire alarm in the clinic went off.The clinic owner instructed everyone (patient, doctor, nurses, staff, etc.) to evacuate the building.When the fire department arrived, it was alleged that the "machine caused a fire." the device was removed from the clinic to be evaluated by a third party, and is now enroute to candela headquarters, marlborough, massachusetts, usa for additional testing and failure analysis.The complaint investigation is pending.

Brand Name
GENTLEMAX PRO
Common Device Name
GENTLEMAX PRO
Manufacturer (Section D)
CANDELA CORPORATION
251 locke drive
marlborough MA 01752
Manufacturer (Section G)
CANDELA CORPORATION
251 locke drive
marlborough MA 01752
Manufacturer Contact
greg wallender
251 locke drive
marlborough, MA 01752
5083580463
MDR Report Key22478208
Report Number3016496662-2025-00004
Device Sequence Number12748294
Product Code GEX
UDI-Device Identifier00817495020013
UDI-Public(01)00817495020013(11)221001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9914-00-9035
Device Catalogue Number9914-00-9035
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown